MAUDE Adverse Event Report: ANGIODYNAMICS, INC MINI STICK MAX COAXIAL MICROINTRODUCER KIT; DILATOR, VESSEL

ANGIODYNAMICS, INC MINI STICK MAX COAXIAL MICROINTRODUCER KIT; DILATOR, VESSEL
Catalog Number 45750
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has not yet been returned to the manufacturer, despite multiple attempts to obtain the sample.An investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported that the dilator, from a mini stick max 4f x 10 cm std.018 ni/tu echo 2.75" pg broke off, inside of the patient.The fragment was able to be removed, via snare and the remaining procedure was completed with another same device.The patient did not experience any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the sheath tubing broke off inside of the patient cannot be confirmed since no complaint sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Device history record review of the packaging/introducer lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The mini stick coaxial introducer is contract manufactured for angiodynamics by medron.(b)(6) was sent to medron for awareness of this event and dhr review of the supplier lots.(b)(6) response states, no samples or photos were returned, therefore, the direct cause of this issue cannot be investigated fully.The dhr review did not identify any discrepancies with the manufacturing of the parts.No manufacturing defect can be confirmed based on this information.Labeling review: direction for use (dfu, 16600601-01) is provided with this mini stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Intended use/ indications for use the coaxial micro introducer kit is used for the percutaneous introduction of a guidewire into the vascular system.Adverse events guidewire shearing, fracture or embolization operational instructions 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Common Device Name
DILATOR, VESSEL
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19036693
Report Number1317056-2024-00058
Device Sequence Number6992314
Product Code DRE
UDI-Device IdentifierH965457501
UDI-PublicH965457501
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45750
Device Lot Number5811505
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient SexMale